Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 29, 2004, 9:30 PM CDT for Lincoln County, Marathon County, Wood County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2004, 9:30 PM CDT (02:30 UTC)
- Expired
- Oct 29, 2004, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WI, Marathon County, WI, Wood County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 6:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 300230
SVRGRB
WIC069-073-141-300330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CDT FRI OCT 29 2004
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN WISCONSIN
WOOD COUNTY IN WISCONSIN
LINCOLN COUNTY IN WISCONSIN
* UNTIL 1030 PM CDT
* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS
LOCATED FROM 36 MILES NORTHWEST OF MARSHFIELD TO 52 MILES SOUTHWEST
OF MARSHFIELD. THE LINE WAS MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
COLBY BY 945 PM...
MARSHFIELD BY 1005 PM...
STRATFORD BY 1010 PM...
MERRILL BY 1025 PM...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
LAT...LON 4504 9080 4466 9082 4399 9104 4441 9006
4522 8954 4551 8958
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 9:05 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 29, 9:05 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 905 PM CDT FRI OCT 29 2004 .SHORT TERM...CURRENT ZONES REFLECT CONVECTIVE TRENDS WELL. DID SOME MINOR ADJUSTMENTS TO TIMING TO FRESHEN UP ZONES. THE OTHER CONCERN WAS ALONG THE LAKESHORE. DENSE FOG WAS REPORTED ACROSS KEWAUNEE AND MANITOWOC COUNTIES INTO SOUTHERN DOOR COUNTY AS WE SPEAK. THE KEWAUNEE AND MANITOWOC COUNTY SHERIFF DEPARTMENT REPORTED VISIBILITIES DOWN TO A QUARTER OF A MILE OR LESS. UPDATED ZONES OUT. WILL TRY TO ADJUST GRIDS TO MATCH FOG AND CONVECTIVE TRENDS. UPDATED GRIDS SHOULD BE OUT BY 10 PM. && .GRB WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY FOR WIZ022-040-050. && ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Oct 29, 12:00 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI OCT 29 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE FROM THE CENTRAL PLAINS TODAY INTO NORTHWEST WISCONSIN LATE TONIGHT. WIDESPREAD LOW CLOUDS AND FOG HAVE FORMED OVER NORTHEAST WISCONSIN THIS MORNING IN THE WARM AND VERY MOIST AIR AHEAD OF THE STORM. THE CLOUDS WILL SLOWLY CLEAR FROM SOUTH TO NORTH OVER THE AREA THIS AFTERNOON. INCREASING INSTABILITY DUE TO SOLAR INSOLATION WILL INCREASE THE POTENTIAL FOR THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS LATE THIS AFTERNOON...ESPECIALLY OVER CENTRAL WISCONSIN. A STRONG SQUALL LINE IS ALSO EXPECTED TO DEVELOP AHEAD OF AN ADVANCING COLD FRONT IN CENTRAL MINNESOTA THIS AFTERNOON. THE SQUALL LINE IS EXPECTED TO MOVE THROUGH NORTHEAST WISCONSIN BETWEEN 6 PM AND MIDNIGHT TONIGHT. THERE IS A MODERATE RISK FOR SEVERE STORMS OVER CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT SOUTHWEST OF A LINE FROM WAUSAU TO OMRO. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE REMAINDER OF NORTHEAST WISCONSIN. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE STORMS...THOUGH THERE IS A POTENTIAL FOR ISOLATED TORNADOES...MAINLY OVER CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS MAY PRODUCE HAZARDOUS CONDITIONS FOR BOATERS SATURDAY AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING. TE WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:31 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 59 min |
| Oct 29, 10:44 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 46 min |
| Oct 29, 11:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| Oct 29, 11:59 PM CDT | Special Marine Warning | GRB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.